Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 23, 2015, 9:06 AM PDT for Elko County, Nevada. It took effect at Mar 23, 2015, 11:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 9:06 AM PDT (16:06 UTC)
- In effect from
- Mar 23, 2015, 11:00 AM PDT
- Expired
- Mar 23, 2015, 6:06 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 4.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS75 KLKN 231606 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 906 AM PDT MON MAR 23 2015 ...STRONG NORTHWEST WINDS NEAR WENDOVER TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SE ELKO COUNTY THIS AFTERNOON AND EARLY EVENING...BEHIND A PASSING COLD FRONT. WINDS WILL AVERAGE 30 TO 40 MPH...WITH GUSTS NEAR 55 MPH. WINDS WILL BEGIN SUBSIDING AFTER 8 PM THIS EVENING. NVZ033-240300- /O.NEW.KLKN.WI.Y.0002.150323T1800Z-150324T0300Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 906 AM PDT MON MAR 23 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 55 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BEGIN AROUND NOON TODAY...WITH THE STRONGEST WINDS LATE THIS AFTERNOON. STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT IN AND NEAR WEST WENDOVER...INCLUDING INTERSTATE 80 AND U.S. HIGHWAY ALTERNATE 93. DRIVERS OF HIGH-PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
1 follow-up statement
588 WWUS75 KLKN 240106 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 606 PM PDT MON MAR 23 2015 NVZ033-240215- /O.CAN.KLKN.WI.Y.0002.000000T0000Z-150324T0300Z/ SOUTHEASTERN ELKO COUNTY- 606 PM PDT MON MAR 23 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO DIMINISH ACROSS EXTREME EASTERN ELKO COUNTY EARLY THIS EVENING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE HOURS WITH OCCASIONAL GUSTS TO 20 TO 30 MPH BEFORE DIMINISHING LATER THIS EVENING. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:00 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 23, 4:00 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT MON MAR 23 2015 .SYNOPSIS...A STORM SYSTEM MOVING ACROSS THE SILVER STATE TODAY AND TOMORROW WILL BRING GUSTY WINDS AND SHOWERS...WITH A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON. DRIER AND WARMER WEATHER WILL RETURN LATER THIS WEEK. && .SHORT TERM...NEGATIVELY TILTED TROUGH MOVING ACROSS THE CWA EARLY THIS MORNING WITH DECENT UPPER LEVEL FGEN HAS BROUGHT A PERIOD OF RAIN ACROSS MUCH OF NORTHERN NEVADA...WITH SNOW MIXING DOWN NEAR 5000 FEET. THIS PRECIP IS RAPIDLY MOVING OUT...BUT CONVECTIVE SHOWERS SHOULD DEVELOP AS THE SUN RISES AND INSOLATION INCREASES LATER THIS MORNING AND THIS AFTERNOON. INSTABILITY IS PROGGED TO INCREASE SIGNIFICANTLY THIS AFTERNOON AS A VORT MAX MOVES THROUGH SO ODDS LOOK GOOD FOR SOME ISOLATED THUNDER. STRONG FLOW BEHIND THE FRONT ALOFT AND GRADIENT AT THE SURFACE SHOULD BRING GUSTS UP TOWARDS 40 MPH ACROSS MUCH OF THE CWA THIS AFTERNOON...BUT THINK IT WILL STAY JUST BELOW ADVISORY LEVEL IN MOST AREAS. TEMPS WILL BE AROUND 10 DEGREES BELOW YESTERDAY. RATHER QUIET TONIGHT AS THE SHORTWAVE LIFTS EAST BUT ANOTHER SYSTEM WITH MORE OF A WARM FRONT APPEARANCE ON GUIDANCE WILL MOVE IN FROM THE WEST LATER TONIGHT AND PERIST MUCH OF TUESDAY. SNOW LEVELS WILL START OUT LOW TUESDAY MORNING BUT RISE ABOVE MOST VALLEYS BY AFTERNOON THANKS TO WARM ADVECTION AND INSOLATION. OVERALL DON'T EXPECT MUCH SNOWFALL IN THE VALLEYS BUT SOME COATING TO INCH AMOUNTS ARE POSSIBLE IN THE NORTH... MAINLY TOWARDS THE IDAHO BORDER. HIGHS WILL REMAIN A BIT COOL. RIDGING PUSHES IN FROM THE PACIFIC ON WEDNESDAY RESULTING IN WARMING TEMPS AND CLEARING SKIES WITH NO PRECIP. RCM .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH SATURDAY MORNING BEFORE SIGNIFICANT DIFFERENCES ARISE WITH HOW TO HANDLE ANOTHER POTENTIAL PACIFIC TROUGH INTRUSION. WEDNESDAY NIGHT THROUGH SATURDAY MORNING. PACIFIC HIGH PRESSURE WILL BUILD SUBSTANTIALLY AND EXPAND OVER NEVADA. THE UPPER PATTERN IS PROGRESSIVE AND THE RIDGE AXIS WILL SLOWLY MOVE THROUGH CALIFORNIA THURSDAY THEN NEVADA ON FRIDAY WHILE MAINTAINING STRONG AMPLIFICATION PRODUCING 580+ DM HEIGHTS OVER THE GREAT BASIN REGION. ANOTHER STRING OF VERY WARM DAYS ARE AHEAD...WITH DRY CONDITIONS EXPECTED TO CONTINUE. SATURDAY AFTERNOON THROUGH SUNDAY. THE MODELS ARE OFFERING UP DISCREPANCIES DURING THIS TIME FRAME AS ANOTHER TROUGH APPROACHES THE CALIFORNIA COAST. OPPOSED TO THE MODEL RUN 24 HOURS AGO...THE ECMWF IS NOW SHOWING THIS SHORTWAVE ELONGATING AND ENVELOPING THE ENTIRE STATE WITH CENTRAL LOW PRESSURE CIRCULATION MOVING THROUGH SOUTHERN CALIFORIA VS. MOVING THROUGH NORTHERN NEVADA...OFFERING UP VERY LITTLE PRECIPTATION CHANCES. IN ANOTHER MARKED CHANGE...INSTEAD OF MAINTAINING A RIDGE PATTERN...THE GFS IS NOW ADVERTISING LOW PRESSURE AND UNSETTLED CONDITIONS OVER MOST OF THE LKN HSA. ON THE CURRENT MODEL RUN...THE DGEX MODEL CONTINUES TO HOLD ONTO RIDGING AND DRY CONDITIONS THROUGH SUNDAY. && .AVIATION...VFR CIGS AND VIS WILL PREVAIL AT KWMC KEKO KELY AND KTPH THROUGH TUESDAY MORNING. HOWEVER A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BE MOVING THROUGH THE STATE TODAY BRINGING RAIN THEN LATER RAIN AND SNOW SHOWERS TO KWMC KEKO AND KELY. THUS INTERMITTENT MVFR CIGS ARE POSSIBLE AT THESE THREE SITES. THUNDERSTORM ACTIVITY IS POSSIBLE IN THE VICINITY OF KEKO AND KELY MONDAY AFTERNOON AS WELL. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/92/92
In the hours before
Special weather statement, Mar 23, 5:53 AM PDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 553 AM PDT MON MAR 23 2015 NVZ030-031-033>039-240100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...RUTH... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...DIAMOND VALLEY... EUREKA...EUREKA AIRPORT...GARDEN PASS...GILLMAN SPRINGS... GRASS VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS... RUBY VALLEY...PEQUOP SUMMIT 553 AM PDT MON MAR 23 2015 ...SIGNIFICANT CHANGE IN THE WEATHER TODAY... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A CHILLY PACIFIC STORM SYSTEM MOVES ACROSS THE AREA. RAIN MAY CHANGE TO SNOW RIGHT TO THE VALLEY FLOORS BUT LITTLE ACCUMULATION IS EXPECTED AND ROAD TEMPERATURES WHICH SHOULD REMAIN ABOVE FREEZING WILL HELP TO LIMIT ANY IMPACTS. THE EXCEPTION WILL BE SOME HIGHER PASSES WHERE A LIGHT SLUSHY ACCUMULATION IS POSSIBLE WITH BRIEF PERIODS OF LOW VISIBILITY. SEVERAL INCHES OF SNOW COULD ACCUMULATE ABOVE 6500 FEET. WIND GUSTS UP TO 40 MPH ARE ALSO EXPECTED...WHICH MIGHT BRING AREAS OF DUST INTO THE AREA FROM THE DRY LAKE BEDS IN WESTERN NEVADA AND COULD ALSO MAKE DRIVING DIFFICULT. MOTORISTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER ...AND TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION RCM
Special weather statement, Mar 23, 5:53 AM PDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 553 AM PDT MON MAR 23 2015 NVZ030-031-033>039-240100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...RUTH... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...DIAMOND VALLEY... EUREKA...EUREKA AIRPORT...GARDEN PASS...GILLMAN SPRINGS... GRASS VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS... RUBY VALLEY...PEQUOP SUMMIT 553 AM PDT MON MAR 23 2015 ...SIGNIFICANT CHANGE IN THE WEATHER TODAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A CHILLY PACIFIC STORM SYSTEM MOVES ACROSS THE AREA. RAIN MAY CHANGE TO SNOW RIGHT TO THE VALLEY FLOORS BUT LITTLE ACCUMULATION IS EXPECTED AND ROAD TEMPERATURES WHICH SHOULD REMAIN ABOVE FREEZING WILL HELP TO LIMIT ANY IMPACTS. THE EXCEPTION WILL BE SOME HIGHER PASSES WHERE A LIGHT SLUSHY ACCUMULATION IS POSSIBLE WITH BRIEF PERIODS OF LOW VISIBILITY. SEVERAL INCHES OF SNOW COULD ACCUMULATE ABOVE 6500 FEET. WIND GUSTS UP TO 40 MPH ARE ALSO EXPECTED...WHICH MIGHT BRING AREAS OF DUST INTO THE AREA FROM THE DRY LAKE BEDS IN WESTERN NEVADA AND COULD ALSO MAKE DRIVING DIFFICULT. MOTORISTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER ...AND TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:47 AM PDT | Special Weather Statement | LKN | Elko | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.